MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22159
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This complaint is being reported under the fda mdr malfunction precedence for "stent kinked/ bent".The zimmon biliary stent kinked as it was being advanced over the clevercut 0.25 guide wire.
 
Event or Problem Description
The zimmon biliary stent kinked as it was being advanced over the clevercut 0.25 guide wire.
 
Additional Manufacturer Narrative
510(k) number: k851962.(b)(4).Exemption number: e2016031.(b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
510(k) number: k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Additional information received: 1.What date was the device shipped.Is there a shipping tracking number? 2.Please indicate where the device was stored prior to use the (b)(4) warehouse and (b)(6) hospital 3.What is the reorder number, outer diameter and length of the wire guide that was used with this device in this procedure? kd-vc631q-07203a 4.Was the wire guide inspected for damage prior to use? yes and no damage to wire guide 5.Was the device at the centre of the complaint inspected for damage prior to use? yes 6.If not with the device in question, how was the procedure finished? with a boston scientific double pigtail stent 7.Had a sphincterotomy been performed prior to this occurrence? yes, however not applicable 8.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? tjf-q180v ¿ olympus duodenoscope 9.Please indicate the location in the body where the stent device was to be placed.I.E.Biliary duct, pancreatic duct, other.Bile duct 10.Was resistance encountered when advancing the wire guide to the target location? no and n/a 11.Was resistance encountered when advancing the introduction system in place to the target location? no and n/a 12.Was resistance encountered when advancing the stent through the obstructed area? (mark n/a if device was not used on any patient) after placement, was stent position verified? if yes, please describe how.N/a 13.Please estimate/indicate the amount of time the stent was in place dwelling prior to this occurrence.N/a 14.Did any section of the device detach inside the endoscope or patient? no lab evaluation: 1 x zso-7-3 of lot # c1391113 was returned to cirl for evaluation.A lab evaluation was held on 13 sept 2018.During the lab evaluation, it was noticed that the straightener was returned on the device on in the incorrect orientation.There was a kink at the second and fifth portholes on the tapered end of the stent.Straightener returned on and in correct orientation.Wire guide stopped at second porthole on tapered end due to kink.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible root cause was the stent was kinked over wire guide.If straightened with straightener in incorrect orientation this may have contributed to the event.0.025 wire guide may have contributed to this complaint also.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ is used therefore if a 0.025¿ wireguide was used this may have contributed to the event.The customer complaint is confirmed based on the laboratory evaluation where the device was found to be kinked.Documents review: a review of the manufacturing records for the device of lot # c1391113 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1391113; upon review of complaints this failure mode has not occurred previously with this lot # c1391113.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl there is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it may be noted that according to the instructions for use ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.A precaution included in instructions for use,ifu0045-6, states "refer to package label for minimum channel size required for this device".As this advice was not followed this complaint is a user error.The product manager has been notified to consider product training at this facility ref.Att."user error retraining suggestion.Msg".Summary: the customer complaint is confirmed based on the laboratory evaluation where the device was found to be kinked.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This file is being reported under the fda mdr malfunction precedence "stent kinked/ bent".The zimmon biliary stent kinked as it was being advanced over the clevercut 0.25 guide wire.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7780370
Report Number3001845648-2018-00380
Device Sequence Number1392655
Product Code FGE
UDI-Device Identifier00827002221598
UDI-Public(01)00827002221598(17)200821(10)C1391113
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Model NumberG22159
Device Catalogue NumberZSO-7-3
Device Lot NumberC1391113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/14/2018
Event Location Hospital
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer07/17/2018
07/17/2018
07/17/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/11/2018
10/09/2018
11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1